MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-PRIMARY TIBIAL INSERT PS FIXED SIZE 4/12MM

MEDACTA INTERNATIONAL SA GMK-PRIMARY TIBIAL INSERT PS FIXED SIZE 4/12MM
Catalog Number 02.07.0412PSF
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 25 may 2018: lot 148602: (b)(4) items manufactured and released on 19 june 2015.Expiration date: 2020-04-30.No anomalies found related to the issue.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Other implant involved: gmk-primary tibial tray fixed cemented size 4 r reference 02.07.1204r (k090988); lot 161489: (b)(4) items manufactured and released on 29 april 2016.Expiration date: 2021-04-10.No anomalies found related to the issue.To date, all the items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs manager on 25 may 2018 insert fixation screw was found loose after a traumatic event occurred 1 year and 7 months after implantation of a postero stabilized knee system.Screw removal and replacement is strongly recommended.The traumatic accident is likely to be the cause of this event but this cannot be confirmed on the basis of available information.
 
Event or Problem Description
On (b)(6) 2018 we were informed about a loose inlay-fixation screw of a primary-ps knee; the patient had a traumatic event.It is not know if the screw was loose before the traumatic event.Revision surgery performed on (b)(6) 2018 during surgery they recognized that the knee was very unstable and the lateral collateral ligament was completely missing; it is unknown if it was missing before or if it was related to the trauma.Also the tibia plateau was sunken.They finally implanted a gmk-hinge.

Brand Name
GMK-PRIMARY TIBIAL INSERT PS FIXED SIZE 4/12MM
Common Device Name
TIBIAL INSERT PS FIXED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7544738
Report Number3005180920-2018-00376
Device Sequence Number1862850
Product Code JWH
UDI-Device Identifier07630030817748
UDI-Public07630030817748
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue Number02.07.0412PSF
Device Lot Number148602
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2018
Initial Report FDA Received Date05/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR